Post-Gallbladder removal syndrome, pregnant w/?'s on medicine

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mrowland06
New Member


Date Joined Aug 2007
Total Posts : 2
   Posted 8/13/2007 3:19 PM (GMT -7)   
Hi everyone. I apologize for the length of this post, but I feel like you need all the details! Ok a brief history:  I am 29 years old, 14 weeks pregnant, had my gallbladder removed in October 2006. I was given Questran 2x daily for the diarrhea & cramping and it works great. In March 2007 I started having chest pains and my cardiologist put me on Inderal 3x daily.
 
With that being said....I've had morning sickness for the past month and have adjusted my routine of when I take my medications. Normally I would take the Inderal, then an hour later take the Questran. No problems doing that before. But for the past month I've been taking the Inderal, then Questran back to back. I started getting these horrible flutters in my neck/throat area. My husband & I sat down and went through my routine to see what could cause the flutters. The flutters come 2x a day...breakfast and dinner (when I take the Questran). So I stopped taking the Questran for a day and sure enough the flutters were gone. But the abdominal cramping/stomach issues came back.
 
So I'm kinda stuck!!! I need the inderal to regulate my heartbeat and I need the Questran to regulate my bowels! Anyone else have this problem? Being pregnant isn't going to make this much easier b/c trying lots of new medications may be harmful to the baby.
 
Also, it seems like taking any amount of Questran causes the flutters.
 
Any advice would be very appreciated!!!! Thanks!!!!
 
Mandy
 

Sarita
Veteran Member


Date Joined Mar 2005
Total Posts : 2486
   Posted 8/13/2007 10:34 PM (GMT -7)   

Hi Mandy, welcome to the forum!  You'll find lots of good information here.  Unfortunately, I've never been pregnant so I don't know that feels like (but holy moly I've heard it all from my sister - ugh, I think I'm going to adopt!).  I've had my gallbladder out, however.  Have you talked to your OB/Gyn about this issue you're having? 

Have you noticed that you are having diarrhea when you stop taking the Questran?  I ask because maybe they could give you a different medication - an antispasmodic, like dicyclomine or hyoscyamine - that you'd be able to tolerate better than Questran.  Sometimes the antispasmodics help with diarrhea, but not necessarily as well as the good ol' Q.  They do, however, help greatly to ease cramping.

Congratulations on your pregnancy - my sister is just about as far along as you are with her second child.  She feels like crapola most of the time.  She's a family doctor and in between patients she goes to heave-ho.  You're not alone!


Co-moderator - IBS Forum


mrowland06
New Member


Date Joined Aug 2007
Total Posts : 2
   Posted 8/14/2007 5:21 AM (GMT -7)   

Hi! Thanks for your reply! Have you ever heard of anyone having throat problems with questran? I'm wondering if it's the inderal & the questran just not working together anymore....or if it's just the questran in general.

I will call my OBGYN today...I feel like I've called her a 100 times lately!! Pregnancy just causes so much different stuff to go on!! lol!

Have a great day!

Mandy


Sarita
Veteran Member


Date Joined Mar 2005
Total Posts : 2486
   Posted 8/14/2007 7:43 PM (GMT -7)   

Hey Mandy,

I haven't heard of Questran causing the symptoms you describe.  However, you never know...medications can have all kinds of side effects.  Have you read the side effect profile on the package, by any chance?  Also, when was the last time you had your blood drawn for a CBC (complete blood count) and CMP (comprehensive metabolic panel)?  Have you called your OB/Gyn yet?


Co-moderator - IBS Forum


Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 8/15/2007 8:19 AM (GMT -7)   
A number of people on here have complained of Questran giving them excess gas. That may be the cause of the feelings in your throat (gas in the stomach). Also, it can cause some indigestion if you don't take enough water with it.

Try switching to what I am on, which is Welchol. It's in the same class of medicine, which means it stops the bile (and it's not absorbed into the bloodstream, which means it should also be okay to take while pregnant if you've been given a green light on the Questran), but it doesn't seem to give people gas. It also comes in a pill form, which many people find easier to take.

I'm going to make a big leap here, but is it possible that your chest pains were gas pains all along? Did they run any tests that actually showed a problem with your heart? Gas pains would not cause an irregular heartbeat or anything like that--just pains.

And make sure you let your cardiologist know that you are on Questran/Welchol, as they both interfere with the absorbtion of other meds. In most cases, it works to just time them opposite other meds, but in some cases, really sensitive meds, like for thyroid can't be timed with them and still be fully effective. How your heart medicine works will make the difference.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 9:26 AM (GMT -7)
There are a total of 2,734,101 posts in 301,179 threads.
View Active Threads


Who's Online
This forum has 151307 registered members. Please welcome our newest member, Rachelbrande.
321 Guest(s), 16 Registered Member(s) are currently online.  Details
mg004f, PeteZa, Wdan, 81GyGuy, tickcheckguy, Susannah R., Tick41, Tudpock18, Present&Grateful, ChickNorris, gbrux, Mustard Seed, kcsmith72, njfillet, The king, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer